Alert archive / Texas / Flash Flood Warnings in 2022

Flash Flood Warning 2, NWS Fort Worth, TX

April 4, 2022Dallas County, Texas

NWS Fort Worth, TX issued this flash flood warning at Apr 4, 2022, 11:42 PM CDT for Dallas County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2022, 11:42 PM CDT (04:42 UTC)
Expired
Apr 5, 2022, 2:45 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 57 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 12:00 AM CDTFLASH FLOOD3 Se Dallas, TXDELAYED REPORT: WATER RESCUE REQUIRING A BOAT.
Apr 5, 12:00 AM CDTFLASH FLOOD5 Se Cockrell Hill, TXDELAYED REPORT: HIGH WATER INCIDENT AT 4500 BLOCK OF VILLAGE FAIR DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted.

399 
WGUS54 KFWD 050442
FFWFWD
TXC113-050745-
/O.NEW.KFWD.FF.W.0002.220405T0442Z-220405T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
1142 PM CDT Mon Apr 4 2022

The National Weather Service in Fort Worth has issued a

* Flash Flood Warning for...
  Dallas County in north central Texas...

* Until 245 AM CDT.

* At 1142 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across Dallas county. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets, and underpasses as well as other
           poor drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Dallas, Garland, Irving, Grand Prairie, Mesquite, Carrollton, 
  Richardson, Rowlett, Desoto, Grapevine, Cedar Hill, Wylie, 
  Coppell, Duncanville, Lancaster, Farmers Branch, Balch Springs, 
  University Park, Sachse and Seagoville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3255 9652 3255 9704 3298 9703 3298 9652

FLASH FLOOD...RADAR INDICATED

$$

TR.92
1 follow-up statement
811 
WGUS74 KFWD 050741
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
241 AM CDT Tue Apr 5 2022

TXC113-050751-
/O.EXP.KFWD.FF.W.0002.000000T0000Z-220405T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas TX-
241 AM CDT Tue Apr 5 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 245 AM CDT EARLY THIS MORNING 
FOR DALLAS COUNTY...

New flooding is no longer expected to pose a threat. However, 
earlier rainfall may continue to run off and cause flooding of 
streams and creeks as well as other low lying and poor drainage 
areas. Please continue to heed remaining road closures.

LAT...LON 3255 9652 3255 9704 3298 9703 3298 9652

$$

Barnes

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 9:22 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 4, 9:22 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
922 PM CDT Mon Apr 4 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Tonight/

Tonight's severe weather threat remains the primary focus in the
short-term forecast period with the greatest risk for severe
weather located across North Texas through 06Z (1AM CDT Tuesday).

Deep convection initiated in western North Texas this afternoon
within the destabilized buoyant sector that extends through the
region. The evening sounding from Ft Worth shows the mid-level
capping inversion that led to a generally rain-free day across
North and Central Texas has undergone erosion through the
afternoon as the upstream trough over the Southwest U.S. shifts
eastward into the Plains. Surface observations showed the quasi-
stationary front remained stretched across south-central OK into
Northwest TX. The convection that developed along this boundary
will be the primary source of our severe weather threat tonight.

Initially isolated supercells formed into clusters with additional
upscale growth ongoing in a moderately unstable and weakly capped/
uncapped environment. The resulting QLCS, which is sweeping east-
southeast across North Texas, including the DFW Metroplex, is
expected to push east of the region around or just after midnight.
All modes of severe weather, including broad regions of strong to
severe straight-line winds, large hail, and tornadoes, are
possible within the main cluster of convection.

While tonight's severe weather threats are the most pressing
hazards, there is the potential for isolated minor flooding
concerns to develop generally north and northeast of the DFW
Metroplex where periods of heavy rainfall and storm training are
most likely to occur. MLCAPE in excess of 1000 J/kg and 1.5-2.0+"
PWATs will support heavy rain while soils in this area are not
completely dry, receiving 0.5-2.0" of rain in the last 3 days.

12

&&

.LONG TERM... /Issued 221 PM CDT Mon Apr 4 2022/
/Tuesday Night Onward/

A cold front will be on North & Central Texas's doorstep at the
start of the period, and should bring much breezier conditions
with it. The front should be through most, if not all, of the
forecast area by Wednesday morning and it's passage should be
quite noticeable as wind speeds will increase to 20 - 25 mph with
the potential for gusts up to 45 mph with the front. Compared to
a warm Tuesday, Wednesday will be much milder after the frontal
passage with highs topping off in the upper 60s/low 70s along the
Red River to the mid 70s across portions of Central Texas.

A weaker front arrives late Wednesday/early Thursday, and the
continued cold air advection will promote an even cooler end to
the work week. Morning lows will drop into the upper 30s to mid
40s, ranging between 5 and 15 degrees below normal. While wind
speeds aren't expected to be as high Thursday and Friday, it will
still remain breezy thanks to the strengthening high pressure and
upper level ridging across the western U.S. along with a stout
upper level low dropping southeast over the Great Lakes region.
The aforementioned ridging across the western United States will
shift eastward heading into the weekend as the rain-free
conditions continue. Higher heights building in and the resultant
increased subsidence will mean a warming trend for temperatures,
climbing into the 70s and 80s Saturday and Sunday.

Although rainfall is anticipated for much of the area this evening
and tonight, elevated fire weather conditions will likely return
towards the end of the week and over the weekend. Temperatures will
sit around 5 to 10 degrees below normal Thursday and Friday which
will help limit the fire weather threat somewhat, but the increased
winds and much drier airmass in place will still result in some
fire weather concerns. These specific areas will be largely dependent
on which areas receive better rainfall in the short term. A
widespread fire weather threat is expected over the weekend as
fuels will begin drying out more with warmer temperatures.

Gordon

&&

.AVIATION... /NEW/
/00Z TAFs/

The main aviation concerns this evening include the potential for
convective impacts through 0600Z at DFW Metroplex airports and
0800Z at Waco and low cigs through Tuesday morning.

Convection that developed along a stalled front across south-
central OK into Northwest TX will move across North Texas tonight,
merging into a large complex as it approaches the the Interstate
35 corridor. The most likely times for storms at the Metroplex TAF
sites will be between 02Z and 04Z. Waco will have the best storm
chances between 06 and 08Z. Storms will exit to the east before
sunrise Tuesday, but MVFR ceilings will linger through at least
mid morning.

A south to southeast wind will continue tonight with a shift to
the west as the line of storms moves through with stronger wind
gusts up to 35 knots possible. Behind the line of storms, winds
should return to the south with speeds in 8-12 knot range through
daybreak.

12

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    60  87  57  74  47 /  90   0   0   0   0
Waco                60  91  58  74  47 /  80   0   0   0   0
Paris               57  80  55  71  45 / 100   0   5   5   0
Denton              55  86  52  73  42 / 100   0   0   0   0
McKinney            58  84  55  72  44 / 100   0   0   0   0
Dallas              61  86  57  73  48 / 100   0   0   0   0
Terrell             59  83  56  72  45 /  90   0   0   0   0
Corsicana           62  85  58  74  47 /  90   5   0   0   0
Temple              61  91  58  76  45 /  70   0   0   0   0
Mineral Wells       55  91  52  74  42 /  90   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 4, 8:56 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
856 PM CDT Mon Apr 4 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
856 PM CDT Mon Apr 4 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Scattered to numerous thunderstorms are expected across much of the
region tonight. All modes of severe weather are possible with large
hail, damaging winds, and a few tornadoes possible, especially with
more discrete storms. Locally heavy rainfall between 1 to 2 inches,
with isolated heavier amounts are possible tonight across eastern
North Texas. This may cause instances of minor urban and/or small
stream flooding. Flash flooding is not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is anticipated.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely tonight across North Texas.

In the hours before

Local storm report, Apr 4, 10:57 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1057 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             4 SW CROWLEY            32.54N 97.41W
04/04/2022  M1.00 INCH       JOHNSON            TX   AMATEUR RADIO

            QUARTER HAIL AT FM1902 AND CR920.

&&
Local storm report, Apr 4, 11:07 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1107 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     BLUE RIDGE              33.30N 96.40W
04/04/2022                   COLLIN             TX   AMATEUR RADIO

            HOME LOST ROOF, PARTIAL COLLAPSE OF
            STRUCTURE (FM545 AND CHURCH ST.).

&&
Local storm report, Apr 4, 11:09 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1109 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             BURLESON                32.53N 97.33W
04/04/2022  M1.00 INCH       JOHNSON            TX   AMATEUR RADIO

            QUARTER HAIL 2 MILES SOUTHWEST OF SPINKS
            AIRPORT.

&&
Local storm report, Apr 4, 11:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1111 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     HAIL             DALLAS                  32.79N 96.77W
04/04/2022  M1.00 INCH       DALLAS             TX   AMATEUR RADIO

            QUARTER HAIL AT WALNUT HILL LANE AND
            HILLCREST RD.

&&
Local storm report, Apr 4, 11:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             1 N BOYD                33.09N 97.56W
04/04/2022  M1.00 INCH       WISE               TX   PUBLIC

            QUARTER HAIL 1 MILE NORTH OF BOYD.

0826 PM     HAIL             6 N RHOME               33.14N 97.47W
04/04/2022  M1.00 INCH       WISE               TX   PUBLIC

            QUARTER HAIL 6 MILES NORTH OF RHOME.

&&
Local storm report, Apr 4, 11:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     TSTM WND DMG     MIDLOTHIAN              32.49N 97.00W
04/04/2022                   ELLIS              TX   AMATEUR RADIO

            18-WHEELER FLIPPED OVER AT LOVE'S IN
            MIDLOTHIAN (US 67 AND W. MAIN ST.).

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:00 PM CDTSevere Thunderstorm WarningFWDJack, Wise60 min
Apr 4, 7:03 PM CDTSevere Thunderstorm WarningFWDCooke, Montague42 min
Apr 4, 7:10 PM CDTTornado WarningFWDCooke, Montague35 min
Apr 4, 7:42 PM CDTSevere Thunderstorm WarningFWDCooke, Montague33 min
Apr 4, 7:44 PM CDTSevere Thunderstorm WarningFWDFannin47 min
Apr 4, 7:52 PM CDTSevere Thunderstorm WarningFWDDenton, Wise68 min
Apr 4, 7:57 PM CDTSevere Thunderstorm WarningFWDCooke51 min
Apr 4, 8:41 PM CDTSpecial Weather StatementFWDStephens34 min
Apr 4, 8:46 PM CDTTornado WarningFWDCollin, Denton, Grayson44 min
Apr 4, 9:01 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens59 min
Apr 4, 9:16 PM CDTSevere Thunderstorm WarningFWDCollin, Denton59 min
Apr 4, 9:24 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt66 min
Apr 4, 9:36 PM CDTTornado WarningFWDCollin, Fannin, Hunt39 min
Apr 4, 9:44 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar40 min
Apr 4, 9:45 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant60 min
Apr 4, 9:56 PM CDTFlash Flood WarningFWDCollin, Denton4 hr
Apr 4, 9:57 PM CDTSpecial Weather StatementFWDErath, Hood, Parker48 min
Apr 4, 10:06 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hopkins, Hunt, Lamar54 min
Apr 4, 10:16 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant44 min
Apr 4, 10:40 PM CDTSevere Thunderstorm WarningFWDDallas, Rockwall50 min
Apr 4, 10:49 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Johnson, Tarrant56 min
Apr 4, 10:50 PM CDTTornado WarningFWDEllis, Johnson25 min
Apr 4, 11:10 PM CDTTornado WarningFWDEllis, Johnson35 min
Apr 4, 11:28 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Johnson47 min
Apr 4, 11:57 PM CDTRiver Flood WarningFWDDallas11 hr
Apr 5, 12:06 AM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Hill, Kaufman, Navarro54 min
Apr 5, 12:16 AM CDTSevere Thunderstorm WarningFWDKaufman, Van Zandt59 min
Apr 5, 12:51 AM CDTSevere Thunderstorm WarningFWDHenderson, Navarro39 min
Apr 5, 12:58 AM CDTSevere Thunderstorm WarningFWDVan Zandt32 min
Apr 5, 11:33 AM CDTRed Flag WarningFWDComanche, Coryell, Hamilton, Lampasas, Mills8 hr

Nearby

Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.